MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS

THORATEC CORPORATION HEARTMATE® SEALED LEAD ACID BATTERY; VENTRICULAR (ASSIST) BYPASS
Model Number 109200
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/18/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the power module battery malfunctioned.
 
Additional Manufacturer Narrative
There was no patient involved in this event.The pma# provided is associated with most recent approval.No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is completed.
 
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: the reported event of a red battery symbol on the power module was not confirmed.It was reported that the issue was resolved by exchanging the power module backup battery.It was reported that the exchanged battery would not be returned for evaluation.The root cause of the reported event could not be conclusively determined through this analysis.Device history records were reviewed and showed no deviations from manufacturing or qa specifications.Heartmate 3 instructions for use (ifu) under section 7 ¿alarms and troubleshooting¿ and the power module instructions for use under section 5.0 ¿power module (pm) alarm conditions¿ cover all power module alarms and the actions to take when an alarm occurs.Power module precautions are documented in the heartmate power module instructions for use (ifu) under section ¿precautions¿.Section 4.0 ¿power module (pm) backup power¿ describes the usage of the backup battery and the power module visual indicators used to determine the status of the backup battery.The power module instructions for use (ifu) instructs the user on how to routinely inspect, clean, and maintain the power module.Section 2, entitled ¿setting up the power module (pm) prior to use¿ informs the patient not to use a power module that appears damaged, and to obtain a replacement if needed.Heartmate 3 instructions for use (ifu) section 8 ¿equipment storage and care¿ describes how to care for and clean all equipment, including the power module.Section f, entitled ¿safety checklists¿, provides checklists to assist the patient in performing routine maintenance of the heartmate 3 lvad equipment, including the power module.Heartmate 3 patient handbook cautions users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
Additional information was provided that when the battery was connected, a red battery symbol lit up.Troubleshooting was performed by charging the battery which did not work.Therefore, the battery was exchanged which successfully repaired the issue.

Brand Name
HEARTMATE® SEALED LEAD ACID BATTERY
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
lindsey sallese
6035 stoneridge drive
pleasanton, CA 94588
7818528207
MDR Report Key21106208
Report Number2916596-2024-52855
Device Sequence Number8774774
Product Code DSQ
UDI-Device Identifier00813024012566
UDI-Public(01)00813024012566
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 01/24/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2025
Device Model Number109200
Device Catalogue Number109200
Device Lot NumberGW354
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/18/2024
Supplement Date Received by Manufacturer01/14/2025
Initial Report FDA Received Date01/08/2025
Supplement Report FDA Received Date01/24/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/20/2022
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown